Inverse du Laplacien discret dans le problème de Poisson-Dirichlet à deux dimensions sur un rectangle
Annales de la Faculté des sciences de Toulouse : Mathématiques, Serie 6, Volume 15 (2006) no. 3, pp. 485-552.

This work is focused on the study of a « discretization » method for the Laplacian operator, in the two-dimensional Poisson problem on a rectangle, with Dirichlet boundary conditions. The Laplacian operator is approximated by a block Toeplitz matrix, the blocks of which are Toeplitz matrices again, and a formula of the inverse matrix blocks is given. Then an asymptotic development of the inverse matrix trace and the Toeplitz matrix determinant are obtained. Finally, the continuum expression of the Laplacian operator is found by calculating the ergodic limit of the inverse matrix. A new asymptotic formula for the well known Green function for the Poisson problem that we obtain converges more rapidly than the usual one.

Ce travail a pour objet l’étude d’une méthode de « discrétisation » du Laplacien dans le problème de Poisson à deux dimensions sur un rectangle, avec des conditions aux limites de Dirichlet. Nous approchons l’opérateur Laplacien par une matrice de Toeplitz à blocs, eux-mêmes de Toeplitz, et nous établissons une formule donnant les blocs de l’inverse de cette matrice. Nous donnons ensuite un développement asymptotique de la trace de la matrice inverse, et du déterminant de la matrice de Toeplitz. Enfin, par un passage à la limite dans l’inverse, de type ergodique, nous passons du discret au continu, en retrouvant l’expression connue du noyau de Green du problème de Poisson, sous forme de série, et en en donnant une nouvelle expression asymptotique plus intéressante, car elle converge plus rapidement.

DOI: 10.5802/afst.1128
Chanzy, Jean 1

1 Université de Paris-Sud, Bâtiment 425 ; F-91405 Orsay Cedex.
@article{AFST_2006_6_15_3_485_0,
     author = {Chanzy, Jean},
     title = {Inverse du {Laplacien} discret dans le probl\`eme de {Poisson-Dirichlet} \`a deux dimensions sur un rectangle},
     journal = {Annales de la Facult\'e des sciences de Toulouse : Math\'ematiques},
     pages = {485--552},
     publisher = {Universit\'e Paul Sabatier, Institut de math\'ematiques},
     address = {Toulouse},
     volume = {6e s{\'e}rie, 15},
     number = {3},
     year = {2006},
     doi = {10.5802/afst.1128},
     mrnumber = {2246413},
     language = {fr},
     url = {http://archive.numdam.org/articles/10.5802/afst.1128/}
}
TY  - JOUR
AU  - Chanzy, Jean
TI  - Inverse du Laplacien discret dans le problème de Poisson-Dirichlet à deux dimensions sur un rectangle
JO  - Annales de la Faculté des sciences de Toulouse : Mathématiques
PY  - 2006
SP  - 485
EP  - 552
VL  - 15
IS  - 3
PB  - Université Paul Sabatier, Institut de mathématiques
PP  - Toulouse
UR  - http://archive.numdam.org/articles/10.5802/afst.1128/
DO  - 10.5802/afst.1128
LA  - fr
ID  - AFST_2006_6_15_3_485_0
ER  - 
%0 Journal Article
%A Chanzy, Jean
%T Inverse du Laplacien discret dans le problème de Poisson-Dirichlet à deux dimensions sur un rectangle
%J Annales de la Faculté des sciences de Toulouse : Mathématiques
%D 2006
%P 485-552
%V 15
%N 3
%I Université Paul Sabatier, Institut de mathématiques
%C Toulouse
%U http://archive.numdam.org/articles/10.5802/afst.1128/
%R 10.5802/afst.1128
%G fr
%F AFST_2006_6_15_3_485_0
Chanzy, Jean. Inverse du Laplacien discret dans le problème de Poisson-Dirichlet à deux dimensions sur un rectangle. Annales de la Faculté des sciences de Toulouse : Mathématiques, Serie 6, Volume 15 (2006) no. 3, pp. 485-552. doi : 10.5802/afst.1128. http://archive.numdam.org/articles/10.5802/afst.1128/

[B-G-N] Buzbee, B. L.; Golub, G. H.; Nielson, C. W. On direct methods for solving Poisson’s equations, SIAM Journal of Numerical Analysis, Volume 7 (Décembre 1970) no. 4, pp. 627-656 | MR | Zbl

[B-S1] Böttcher, A.; Silberman, B. Asymptotics of Toeplitz Matrices, Akademie-Verlag, Berlin, 1983 | MR

[B-S2] Böttcher, A.; Silberman, B. Analysis of Toeplitz Operators, Springer, 1990 | MR | Zbl

[B-S3] Böttcher, A.; Silberman, B. Introduction to Large Truncated Toeplitz Matrices, Springer, 1999 | MR | Zbl

[C-N-P] Chan, R. H. Generalization of Strang’s Preconditioner with Applications to Toeplitz Least Squares Problems, Journal of Numerical Linear Algebra with Applications (1996)

[Ch1] Chanzy, J. Inversion d’un opérateur de Toeplitz tronqué à symbole matriciel et théorèmes-limite de Szegö (2004) (Prépublication Orsay)

[Ch2] Chanzy, J. Opérateurs de Toeplitz à symbole matriciel et Laplacien discret, Université de Paris-Sud, Orsay, Décembre (2004) (Ph. D. Thesis Thèse de Doctorat) | Zbl

[D-D] Duplantier, B.; David, F. Exact Partition Functions and Correlation Functions of Multiple Hamiltonian Walks on the Manhattan Lattice, J.Stat.Phys., Volume 51 (1988), pp. 327-434 | MR | Zbl

[D1] Dorr, F. W. The Direct Solution of the Discrete Poisson Equation on a Rectangle, SIAM Review, Volume 12 (1970) no. 2 | MR | Zbl

[D2] Douglas, R. G. Banach Algebra Techniques in Operator Theory, Academic Press, 1972 | MR | Zbl

[D3] Douglas, R. G. Banach Algebra Techniques in theory of Toeplitz operators, American mathematical society, 1973 | MR | Zbl

[G-G] Gohberg, I.; Goldberg, S. Basic Operator Theory, Birkhaüser-Verlag, Basel, 1981 | MR | Zbl

[G-G-K1] Gohberg, I.; Goldberg, S.; Kaashoek, M. A. Class of Linear Operators, I, Birkhaüser-Verlag, Basel, 1990 | MR | Zbl

[G-G-K2] Gohberg, I.; Goldberg, S.; Kaashoek, M. A. Class of Linear Operators, II, Birkhaüser-Verlag, Basel, 1993 | MR | Zbl

[G-L] Greengard, L.; Lee, J.-Y. A Direct Adaptive Poisson Solver of Arbitrary Order Accuracy, 1995 (http ://math.ewha.ac.kr/ jylee/Paper/dp-jcp.pdf/)

[G-L-R1] Gohberg, I.; Lancaster, P.; Rodman, L. Matrix Polynomials, Academic Press, 1982 | MR | Zbl

[G-L-R2] Gohberg, I.; Lancaster, P.; Rodman, L. Matrices and Indefinite Scalar Products, Birkhaüser-Verlag, Basel, 1983 | MR | Zbl

[G-R] Gradshteyn, I. S.; Ryzhik, I. M. Table of Integrals, Series, and Products, Academic Press, Inc., 1963

[G-S] Grenander, U.; Szegö, G. Toeplitz Forms and their applications, Chelsea Publishing Company, New York, 1958 | MR | Zbl

[H-J1] Horn, R. A.; Johnson, C. R. Matrix Analysis, Cambridge University Press, 1985 | MR | Zbl

[H-J2] Horn, R. A.; Johnson, C. R. Topics in matrix analysis, Cambridge University Press, 1986 | MR | Zbl

[H-L] Helson, H.; Lowdenslager, D. Prediction theory and Fourier series in several variables, Acta Mathematica, Volume 99 (1958), pp. 165-202 | MR | Zbl

[H-R-O’C] Hu, G. Y.; Ryu, J. Y.; O’Connel, R. F. Analytical solution of the generalized discrete Poisson equation, J. Phys.A :Math.Gen., Volume 31 (1998), pp. 9279-9282 | Zbl

[Ha] Hardy, G. H. Divergent Series, Oxford at the Clarendon Press, 1949 | MR | Zbl

[J-M] Jomaa, Z.; Macaskill, C. The embedded finite difference method for the Poisson equation in a domain with an irregular boundary and Dirichlet boundary conditions (2003) (http ://www.maths.usyd.edu.au :8000/u/pubs/publist/publist.html ?, preprints/2003/jomaa-31.pdf) | MR

[K] Kenyon, R. The asymptotic determinant of the discrete Laplacian (1998) Prépublication Orsay (9854)

[Ka] Kapin, V. A method for numerical solution 2-D Poisson’s equation with image fields, 2002 (Proceedings of EPAC)

[M-M] Marcus, M.; Minc, H. A survey of Matrix theory and matrix inequalities, Allyn and Bacon, Inc., Boston, 1964 | Zbl

[Ma] Martin, A. Équations aux dérivées partielles, Exercices résolus, Dunod Université, 1991 | MR | Zbl

[N] Nikolski, N. V. Operators, Functions, and Systems : An Easy Reading, American mathematical society, 2002 (Volume I : Hardy, Hankel and Toeplitz. Volume II : Model Operators and Systems)

[R] Roberts, A. J. Simple and fast multigrid solution of Poisson’s equation using diagonally oriented grids, ANZIAM J, Volume 43(E) (2001), p. E1-E36 | MR | Zbl

[R-R-S] Rambour, Ph.; Rinkel, J. M.; Seghier, A. Développement asymptotique de l’inverse de matrices de Toeplitz et noyaux de Green (2000) (Prépublication de l’Université de Paris-Sud) | MR | Zbl

[R-R1] Rosenblum, M.; Rovnyak, J. Hardy Classes and Operator Theory, Oxford university press, 1985 | MR | Zbl

[R-R2] Rosenblum, M.; Rovnyak, J. Topics in Hardy classes and univalent functions, Birkhaüser-Verlag, Basel, 1994 | MR | Zbl

[Re] Reinhard, H. Équations aux dérivées partielles, Dunod Université, 1991 | MR | Zbl

[Ro] Roach, G. F. Green’s Functions Introductory theory with applications, Van Nostrand Reinhold Company, London, 1970

[S-S1] Spitzer, F. L.; Stone, C. J. A class of Toeplitz forms and their applications to probability theory, Illinois J.Math., Volume 4 (1960), pp. 253-277 | Zbl

[S-S2] Schumann, U.; Sweet, R. A. A direct method for the solution of Poisson’s equation with Neumann boundary conditions on a staggered grid of arbitrary size, J. Comp. Phys., Volume 20 (1970), pp. 171-182 | MR | Zbl

[S-S3] Schumann, U.; Sweet, R. A. Direct Poisson equation solver for potential and pressure fields on a staggered grid with obstacles, Lect. Notes in Physics, Volume 59, Proceedings of the 5th Int. Conf. on Numerical Methods in Fluid Dynamics, Enschede, July 1976 (1976), pp. 398-403 | MR

[Se] Serre, D. Les matrices, Théorie et pratique, Dunod, 2001 | Zbl

[W1] Widom, H. Asymptotic Behavior of Block Toeplitz Matrices and Determinants, Advances in Mathematics, Volume 13 (1974), pp. 284-322 | MR | Zbl

[W2] Widom, H. Asymptotic Behavior of Block Toeplitz Matrices and Determinants, II, Advances in Mathematics, Volume 21 (1976), pp. 1-29 | MR | Zbl

[Y-Y] Yakhot, A.; Yosibash, Z. The Poisson Equation with Local Nonregular Similarities, 2000 (http ://www.bgu.ac.il/ zohary/papers/NMPDE.01.pdf/)

[Z] Zhang, F. Matrix Theory, Basic Results and Techniques, Springer-Verlag, 1999 | MR | Zbl

[Z-Q] Zuily, C.; Queffélec, H. Éléments d’Analyse pour l’Agrégation, Masson, 1995

Cited by Sources: